Alabama, 2013Lightning Strike in Alabama, August 10, 2013
August 10, 2013 · NWS HUN · 1 event in 1 county or zone
Scattered thunderstorms moving across the area produced lightning that resulted in a minor lightning strike injury in Cullman county, Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms moving across the area produced lightning that resulted in a minor lightning strike injury in Cullman county, Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 10, 11:42 AM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 10, 11:42 AM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1242 PM CDT SAT AUG 10 2013
.UPDATE...
FOR 18Z TAFS
&&
.DISCUSSION...
/ISSUED 1031 AM CDT SAT AUG 10 2013/
THE MORNING 12Z UPPER AIR ANALYSIS ALONG WITH VISIBLE AND IR
SATELLITE IMAGERY INDICATED THAT A MID LEVEL TROUGH AXIS WAS MOVING
EAST OUT OF NORTHEAST ARKANSAS INTO WEST TENNESSEE AND INTO NORTHERN
MISSISSIPPI. SEVERAL WEAK BOUNDARIES AND AREAS OF SHOWERS AND STORMS
WERE ALSO MOVING EAST-NORTHEAST ACROSS WEST AND INTO MIDDLE
TENNESSEE. SINCE AROUND 15Z...HAVE BEEN SEEING SCATTERED SHRA/TSRA
DEVELOPMENT MAINLY ALONG AND EAST OF INTERSTATE 65 IN THE FORECAST
AREA. THIS IS LIKELY THE LOCATION EXTENDING SOUTHWEST TO NORTHEAST
ACROSS MY FORECAST AREA...WHERE THE OLD MID LEVEL TROUGH FROM
YESTERDAYS STORMS BECAME NEARLY STATIONARY.
EXPECT THAT MORE SCATTERED SHOWERS AND STORMS WILL BEGIN TO FORM
ACROSS NORTHEAST MISSISSIPPI WHERE CONDITIONS ARE MORE UNSTABLE AHEAD
OF THIS MID LEVEL TROUGH AND WHERE DEWPOINT TEMPS ARE POOLING THERE
IN THE MID 70S ALONG WITH PWAT VALUES APPROACHING TWO INCHES.
DEWPOINTS ACROSS MUCH OF THE FORECAST AREA THIS MORNING WERE ALSO IN
THE MID 70S. WILL CONTINUE WITH LIKELY CHANCES FOR SHOWERS AND
STORMS FOR THE AFTERNOON ACROSS THE FORECAST AREA. HAVE MADE MINOR
CHANGES TO TEMPS AND DEWPOINTS TO ACCOUNT FOR RECENT TRENDING DUE TO
THE CLOUD COVER ACROSS THE FORECAST AREA.
TT
&&
.AVIATION...
FOR 18Z TAFS...WITH SHRA/TSRA IN VICINITY OF HSV TERMINAL...HAVE KEPT
IN A TEMPO 4SM TSRA WITH MVFR CEILINGS UNTIL AROUND 19Z. CEILINGS ARE
ALSO SLIGHTLY INTO THE MVFR CATEGORY AT MSL AND WILL INITIALLY KEEP
THEM JUST UNDER 3KFT. THE SHRA/TSRA ACTIVITY SHOULD SLOWLY WEAKEN
WITH TIME AFTER 00Z AND CEILINGS SHOULD ALSO IMPROVE. HAVE ADDED IN
A TEMPO MVFR VISIBILITY FOR FOG AT HSV AND MSL BETWEEN THE 10Z TO
13Z TIME FRAME. GENERALLY VFR CONDITIONS ARE EXPECTED AFTER 13Z.
TT
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Aug 10, 11:49 AM CST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1249 PM CDT SAT AUG 10 2013
ALZ001>010-016-TNZ076-096-097-111000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1249 PM CDT SAT AUG 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS THE TENNESSEE VALLEY
TODAY AND ARE EXPECTED TO LINGER INTO THIS EVENING. SOME OF THESE
STORMS COULD BE STRONG WITH VERY HEAVY RAINFALL...BRIEF GUSTY
WINDS...AND FREQUENT LIGHTNING. ISOLATED INSTANCES OF FLASH FLOODING
ARE POSSIBLE WITH ANY OF THESE STORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY
THROUGH AT LEAST WEDNESDAY...MAINLY DURING THE AFTERNOON AND EARLY
EVENING HOURS. A COLD FRONT DROPPING SOUTH INTO THE REGION EARLY NEXT
WEEK MAY PRODUCE MORE PROLONGED PERIODS OF HEAVY RAINFALL WHICH COULD
ELEVATE THE RISK OF FLASH FLOODING AND RIVER AND STREAM FLOODING.
THE PRIMARY RISKS FROM THE THUNDERSTORMS WILL BE INTENSE DOWNPOURS...
BRIEF GUSTY WINDS...AND FREQUENT LIGHTNING.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
TT
In the hours before
Special weather statement, Aug 10, 11:25 AM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1225 PM CDT SAT AUG 10 2013
ALZ009-101815-
JACKSON AL-
1225 PM CDT SAT AUG 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 115 PM
CDT...
AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS EXTENDING NORTHEAST FROM ABOUT FIVE
MILES SOUTHEAST OF SKYLINE TO BRIDGEPORT...MOVING EAST AT AROUND 15
MPH.
VERY HEAVY RAINFALL RANGING FROM THREE QUARTERS TO JUST OVER AN INCH
WILL BE POSSIBLE ACROSS PORTIONS OF JACKSON COUNTY THROUGH 115 PM.
LOCATIONS IMPACTED INCLUDE...
BRIDGEPORT AND STEVENSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FURTHER HEAVY RAINFALL OCCURRING WITH THESE STORMS MAY LEAD TO MINOR
FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3488 8561 3465 8612 3483 8610 3499 8567
3498 8561 3492 8560
TIME...MOT...LOC 1720Z 273DEG 17KT 3472 8602
TTLightning, Marshall
- When
- August 10, 1:10 PM CST
- Where
- Marshall County, Albertville
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 34.270, -86.220
Scattered thunderstorms resulted in a lightning strike that caused a minor injury to person on Weaver road, in Albertville, Alabama.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, August 10, 20131 death · 1 event
- Flash Flood and Debris Flows in Washington, August 10 to 11, 2013$1.0 million · 76 kt wind · 10 events
- Wildfire in Utah, August 10 to 24, 2013$350,000 · 1 event
- Lightning Strike in Idaho, August 10, 2013$200,000 · 1 event
- Hail and Damaging Winds in South Dakota, August 10, 2013$91,000 · 2 in hail · 14 events
- Hail and Damaging Winds in Virginia, August 10, 2013$61,000 · 1.5 in hail · 18 events
- Hail and Damaging Winds in North Dakota, August 10, 2013$55,000 · 1 in hail · 12 events
- Debris Flow and Damaging Winds in Colorado, August 10, 2013$52,000 · 58 kt wind · 7 events
- Damaging Winds in Virginia, August 10, 2013$51,000 · 56 kt wind · 3 events
- Damaging Winds in North Carolina, August 10, 2013$13,000 · 50 kt wind · 12 events
- Damaging Wind in Arizona, August 10, 2013$20,000 · 52 kt wind · 1 event
- Hail and Damaging Wind in Montana, August 10 to 12, 20131.75 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 471575.